Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 3, 2021, 9:56 PM CDT for Victoria County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 9:56 PM CDT (02:56 UTC)
- Expired
- Aug 3, 2021, 10:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Corpus Christi, TX
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 118 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS84 KCRP 040256 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 956 PM CDT Tue Aug 3 2021 TXZ233-234-040330- Victoria-Goliad- 956 PM CDT Tue Aug 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND NORTHEASTERN GOLIAD COUNTIES... At 955 PM CDT, a strong thunderstorm was located near Schroeder, or 12 miles west of Victoria. The storm is nearly stationary. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Fannin, Schroeder, Coleto Creek Park and Oak Village. This includes the following highways... US Highway 59 between mile markers 645 and 656. US Highway 77 between mile markers 582 and 584. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2888 9713 2874 9707 2866 9724 2884 9733 TIME...MOT...LOC 0255Z 066DEG 3KT 2877 9719 $$ CB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:39 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 6:39 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 639 PM CDT Tue Aug 3 2021 .AVIATION... /00Z TAFs/ Isolated/scattered showers and thunderstorms across South Texas, focused near ALI and with some additional development toward VCT. Will keep VCSH/VCTS for the next couple of hours, but expecting activity to wane a bit more with loss of heating. Many leftover boundaries reside over the region, and with sufficient moisture still in place, will expect another round of showers to develop late tonight, after 06Z, although exact locations of development will be difficult to pinpoint. Therefore, will mention only VCSH in the TAFs at this time. Hi-res models do show better development after 16Z with additional heating. With that, did transition VCSH to VCTS. Mostly VFR conditions are expected with light winds, but periods of MVFR will be possible overnight, especially from ALI-CRP-VCT. Within any showers/storms, gusty and variable winds as well as heavy rainfall can be expected. && .PREV DISCUSSION... /Issued 351 PM CDT Tue Aug 3 2021/ SHORT TERM (Tonight through Wednesday Night)... Upper pattern will remain unchanged through most of the short-term period, with an upper level trough shifting eastward across the eastern CONUS, and a ridge moving over the west coast. The combination of a weak shortwave trough to our west, a stalled boundary/surface trough midway across the CWA, and deep moisture (PWATs 2.3" per morning sounding analysis) has lead to several rounds of showers and thunderstorms over the region today. Convection diminished earlier in the day, but the activity has now increased again particularly across western portions of the CWA owing to daytime instability along with the weak upper level disturbance, the stationary boundary and copious moisture. In general, expecting this activity to wane after sunset with the loss of daytime heating and as the disturbance transitions farther west. But, nuisance ponding of water will remain possible late this afternoon and evening with any of the heavier showers and storms. Another weak shortwave is expected to move in from the Gulf on Wednesday while the surface boundary remains overhead. With PWAT values remaining elevated through period (at/or exceeding 2"), expecting additional rounds of convection Wednesday through Wednesday night. High temperatures stayed relatively cooler across the area today due to increased cloud cover. A persistent temperature setting is in store overnight, with lows in the mid 70s to near 80 tonight and Wednesday night. Highs tomorrow will be very similar to today ranging from the upper 80s along the coast to the low/mid 90s out west. LONG TERM (Thursday through Tuesday)... To start the long-term period we'll discuss the synoptic setting on Thursday: a strong upper-level high resides over the southwest CONUS into Baja California, with a strong trough over the eastern CONUS. In between these two systems, there is ridging from the Midwest to Upper Texas Coast, and a rather steep trough extending from the Central Great Plains to the Texas Panhandle. South Texas will be sandwiched south of the eastern periphery of the trough, a weak closed low over Mexico just south of the Rio Grande Valley, and high pressure over the Gulf of Mexico. This overall pattern will shift eastward through the weekend, bringing the trough near South Texas Thursday night through Friday, then ridging and drier conditions through the weekend. At the mid-levels on Thursday, an inverted trough extends over the CWA as the stalled frontal boundary finally shifts northward as a warm front with sufficient moisture as PWATs range from 2.0" to 2.3", greater than the climatological 75th percentile. In addition, a weak 700mb jet streak over or just northeast of the CWA could aid in areas of diffluence aloft. Model soundings also indicate a long skinny CAPE profile, with CAPE < 1500 J/kg, cloud layer mean wind less than 10 knots, and a steep low-level lapse rates. The aforementioned factors coupled with an approaching mid to upper- level trough all contribute to a favorable environment for convection and a potential of heavy rain and flash flooding. Therefore, have included scattered showers and thunderstorms throughout the CWA. Confidence is not high however, as model discrepancies are apparent in regards to the timing of the frontal boundary movement and locations of precipitation. Expect isolated to scattered activity to continue through Friday as the inverted trough pushes southwestward. We will need to keep a close eye on the mid to upper level steep-narrow trough as it seems to be extending further south with each run, reaching South Texas briefly Friday morning. Right now, the favorable area with significant divergence aloft seems to be aligned over Southeast Texas, but any further push southward could stretch that into South Texas. Ridging and drier conditions then follow in wake of the trough Friday night through the weekend. A typical summer-like pattern takes over with PWATs ranging from 1.5" to 2.0", surface heating, and afternoon sea breeze capable of producing isolated showers and thunderstorms over the Coastal Bend and Victoria Crossroads in the afternoons. Temperatures will increase through the period, especially over the weekend, as clouds clear up more with ridging in place. Heat Advisory conditions may be briefly met in the afternoon daily Saturday into early next week as maximum heat indices may exceed 110 across portions of the inland Coastal Plains and Brush Country. MARINE... A stalled weak frontal boundary and copious moisture will contribute to isolated to scattered showers and thunderstorms tonight through Wednesday night. Winds will generally remain weak and variable during this time frame. Weak onshore flow will persist through Friday, becoming moderate Friday night into early next week. Isolated to scattered showers and thunderstorms Thursday through Friday, will decrease to isolated Saturday and continue into early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 91 76 93 77 / 30 40 30 50 20 Victoria 75 90 75 89 76 / 40 40 40 50 20 Laredo 76 93 76 93 77 / 40 50 50 50 30 Alice 74 93 74 93 75 / 30 40 30 50 20 Rockport 80 89 79 90 80 / 40 40 40 40 20 Cotulla 76 93 75 92 76 / 40 40 50 50 30 Kingsville 75 94 76 94 76 / 30 40 30 40 20 Navy Corpus 80 90 80 90 81 / 40 40 30 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Aug 3, 4:38 AM CDT, 17 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 438 AM CDT Tue Aug 3 2021 TXZ229>234-239>247-342>347-442-443-447-040945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 438 AM CDT Tue Aug 3 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms today with locally heavy rainfall. Isolated to scattered thunderstorms tonight. Maximum Heat Index values 105 to 109 degrees over the southern Coastal Bend today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Maximum Heat Index values at least 105 to 109 degrees expected Wednesday through Sunday. Maximum Heat Index values may exceed 110 degrees over portions of the Coastal Plains Friday through Monday. Scattered thunderstorms are expected Wednesday through Thursday. Isolated to scattered thunderstorms Friday. Isolated thunderstorms confined to the northeastern portions of South Texas Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-040945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 438 AM CDT Tue Aug 3 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms expected Wednesday through Thursday. Isolated thunderstorms Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/81
In the hours before
Special weather statement, Aug 3, 9:56 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 956 PM CDT Tue Aug 3 2021 TXZ233-234-040330- Victoria-Goliad- 956 PM CDT Tue Aug 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND NORTHEASTERN GOLIAD COUNTIES... At 955 PM CDT, a strong thunderstorm was located near Schroeder, or 12 miles west of Victoria. The storm is nearly stationary. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Fannin, Schroeder, Coleto Creek Park and Oak Village. This includes the following highways... US Highway 59 between mile markers 645 and 656. US Highway 77 between mile markers 582 and 584. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2888 9713 2874 9707 2866 9724 2884 9733 TIME...MOT...LOC 0255Z 066DEG 3KT 2877 9719 CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:56 AM CDT | Special Weather Statement | CRP | Aransas | 34 min |
| Aug 4, 9:11 AM CDT | Areal Flood Advisory | CRP | Calhoun | 2 hr |
| Aug 4, 4:42 PM CDT | Special Weather Statement | CRP | La Salle | 33 min |
| Aug 4, 5:02 PM CDT | Areal Flood Advisory | CRP | La Salle | 118 min |
| Aug 4, 5:19 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| Aug 4, 6:41 PM CDT | Special Weather Statement | CRP | Webb | 34 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.